Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

How can persistent diarrhea be treated despite being on Pepto-Bismol?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2002
Answered : 3826 Questions
Question
I have had severe diarrhea for two weeks. Anytime I eat something. I have tried various ways to improve the situation, I e eating cheese or other bulky foods, pepto bismal to no avail. Pepto works slightly improving bowel movement to a little harder consistency over the usual watery discharge. I don't really have much in the way of stomach cramps or pain; just some pressure before needing to evacuate. Do you have any suggestions for helping to alleviate this or what the cause might be?

Tue, 15 May 2018 in Digestion and Bowels
 
 
Answered by Dr. Ivo Ditah 35 minutes later
Brief Answer:
Is there milk in your meals? Are your meals different?

Detailed Answer:
Hi and thanks so much for this query.

I will like to know if your meals have changed or you have milk products in your meal. Diarrhea that is provoked by meals often suggests intolerance to one of the meal contents. Kindly check to make sure there is nothing new or unusual in your diet.

In the interim, I will recommend you stop pepto bismol and go with loperamide for better diarrhea control. Also, drink much water to avoid getting dehydrated. If dietary review and loperamide fail to address this, we will get full stool analysis.

I hope this guides and helps. I look forward hearing from you and providing more insights to you.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor